Thunderstorm Wind, Webster
- When
- August 28, 5:00 PM CST to 5:05 PM CST
- Where
- Webster County, Red Cloud
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 40.100, -98.530
Isolated severe thunderstorms produced strong and damaging winds across Webster and Fillmore counties in south central Nebraska. The most damage was at the Webster County seat of Red Cloud.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Isolated severe thunderstorms produced strong and damaging winds across Webster and Fillmore counties in south central Nebraska. The most damage was at the Webster County seat of Red Cloud. Several large trees were damaged or fallen. At least two residences had broken windows and there were reports of minor roof damage to outbuildings. At Exeter in Fillmore County, tree damage was also widespread.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Aug 28, 4:52 PM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 552 PM CDT TUE AUG 28 2007 .AVIATION...00Z TAF. POST FRONTAL SCATTERED THUNDERSTORMS REMAIN POSSIBLE FOR THE FIRST SEVERAL HOURS OF THE TAF PERIOD. ONCE THE PCPN ACTIVITY DISSIPATES...MVFR CLOUD CEILINGS WILL FILTER INTO THE KGRI AREA FOR THE OVERNIGHT PERIOD OF THE TAF AND FOG MAY REDUCE THE VISIBILITY TO IFR CONDITIONS. CONDITIONS IMPROVE TO VFR DURING THE DAY THURSDAY. && .PREV DISCUSSION... /ISSUED 303 PM CDT TUE AUG 28 2007/ SHORT TERM...PRIMARY FORECAST CONCERN WILL CENTER AROUND PRECIPITATION CHANCES THIS EVENING THROUGH TONIGHT AND THEN TRANSITION TO TEMPERATURES TOMORROW. THERE ARE TWO SIGNIFICANT COLD FRONTS THAT WILL IMPACT OUR AREA OVER THE NEXT 24 HRS. THE FIRST COLD FRONT AS OF 2 PM EXTENDED FROM ALBION...TO KEARNEY...TO BEAVER CITY. THIS WILL BE THE FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT OVER THE NEXT FEW HOURS. A SHORTWAVE ALOFT WILL PROVIDE THE NECESSARY UPPER SUPPORT TO ASSIST IN THUNDERSTORM DEVELOPMENT ALONG THIS FIRST FRONT. A SECONDARY COLD FRONT HAS THE COLDER AIR AND AN EXTENSIVE STRATUS DECK BEHIND IT WITH AFTERNOON TEMPERATURES ACROSS SOUTH DAKOTA ONLY IN THE 60S. ATMOSPHERE IS DESTABILIZING THIS AFTERNOON ALONG AND SOUTH OF THE COLD FRONT THAT IS BISECTING OUR CWA. INSTABILITY AND SHEAR ARE MODEST ENOUGH TO MAKE SEVERE WEATHER A POSSIBILITY THIS EVENING. PERHAPS A BIGGER CONCERN WILL BE LOCALIZED HEAVY RAINFALL WITH PRECIPITABLE WATER VALUES OF OVER 2 INCHES ACROSS THE SOUTHEASTERN HALF OF OUR CWA. THUNDERSTORMS WILL BE EFFICIENT RAIN PRODUCERS AND WILL NEED TO WATCH OUT FOR LOCALIZED FLOODING. THE LAST FEW DAYS HAVE BEEN DRY AND WINDY SO DECIDED NOT TO GO WITH A FLASH FLOOD WATCH AT THIS TIME. THE PRIMARY FOCUS FOR TONIGHTS CONVECTION WITH BE ACROSS THE SOUTHEASTERN HALF OF OUR CWA WITH DECREASING POPS OVER OUR NORTHWESTERN NEBRASKA COUNTIES. THE SECONDARY COLD FRONT WILL THEN TRACK ACROSS OUR CWA LATER TONIGHT. THIS WILL SET UP A THICK STRATUS DECK THAT WILL HOLD THROUGH MUCH OF THE DAY TOMORROW MAKING FOR ONE COOL DAY BEFORE WE BEGIN TO WARM BACK UP BY THE END OF THE WEEK. LONG TERM...THURSDAY THROUGH TUESDAY. THE EXTENDED FORECAST IS A DRY ONE AS THE CENTRAL PLAINS REMAIN UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE OF HIGH PRESSURE. THURSDAY MORNING STILL REMAINS QUESTIONABLE AS TO WHETHER THE PRESENCE OF FOG WILL BE AROUND HOWEVER MODELS ARE TRENDING QUICKER WITH THE PROGRESSION OF THE FRONT FARTHER SOUTH WEDNESDAY NIGHT WITH THE PREDOMINANT AREA OF STRATUS AND LOW CLOUDS SHUNTED MORE TO OUR SOUTH AND ALSO TO THE WEST ALONG THE HIGH PLAINS. GIVEN THIS TREND HAVE LEFT OUT FOG FROM THE THURSDAY MORNING FORECAST. THE SURFACE RIDGE AXIS SHIFT EAST ON THURSDAY ALLOWING FOR RETURN FLOW OF SOUTHERLY WINDS. TEMPERATURES MODERATE IN THIS REGIME AND REMAIN ABOVE SEASONAL NORMALS INTO THE WEEKEND AND NEXT WEEK WITH THE UPPER RIDGE AXIS IN PLACE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1202 PM CDT TUE AUG 28 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 291200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1202 PM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT ACROSS THE AREA BY MID TO LATE AFTERNOON AND SLIDE TOWARDS THE EAST. THE GREATEST THUNDERSTORM COVERAGE WILL PROGRESSIVELY SLIDE EAST OF HIGHWAY 281 BY THIS EVENING INTO TONIGHT. SEVERE WEATHER WILL BE A POSSIBILITY WITH THE PRIMARY THREATS BEING HAIL TO THE SIZE OF QUARTERS AND WINDS GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...WHICH WILL CREATE SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY SOUTH OF A CENTRAL CITY...MINDEN...PHILLIPISBURG LINE. HOWEVER...NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 446 PM CDT TUE AUG 28 2007 NEZ049-282215- POLK- 446 PM CDT TUE AUG 28 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR POLK COUNTY... AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRESHAM...OR 17 MILES NORTHEAST OF YORK... AND MOVING NORTHEAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... RURAL EASTERN POLK COUNTY BY 500 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 458 PM CDT TUE AUG 28 2007 KSZ006-282230- SMITH- 458 PM CDT TUE AUG 28 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SMITH COUNTY... AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GAYLORD...OR 27 MILES EAST OF PHILLIPSBURG...AND MOVING NORTHEAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... SMITH CENTER BY 510 PM CDT BELLAIRE BY 520 PM CDT LEBANON BY 530 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 512 PM CDT TUE AUG 28 2007 NEZ076-282245- CLAY- 512 PM CDT TUE AUG 28 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CLAY COUNTY... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLAY CENTER...OR 22 MILES EAST OF HASTINGS...AND MOVING NORTHEAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... SARONVILLE BY 520 PM CDT SUTTON BY 525 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 535 PM CDT TUE AUG 28 2007 NEZ085-282300- WEBSTER- 535 PM CDT TUE AUG 28 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WEBSTER COUNTY... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF INAVALE...OR 40 MILES NORTHEAST OF PHILLIPSBURG...AND MOVING NORTHEAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... INAVALE BY 540 PM CDT RED CLOUD BY 550 PM CDT COWLES BY 600 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 552 PM CDT TUE AUG 28 2007 KSZ006-007-NEZ085-086-282315- JEWELL-NUCKOLLS-SMITH-WEBSTER- 552 PM CDT TUE AUG 28 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR JEWELL...NUCKOLLS...SMITH AND WEBSTER COUNTIES... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF RED CLOUD...OR 43 MILES SOUTH OF HASTINGS...AND MOVING NORTHEAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... BOSTWICK BY 610 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 558 PM CDT TUE AUG 28 2007 NEZ076-077-087-290000- CLAY-FILLMORE-THAYER- 558 PM CDT TUE AUG 28 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CLAY...FILLMORE AND THAYER COUNTIES... AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEAVER CROSSING TO FAIRMONT TO 6 MILES SOUTH OF GRAFTON TO EDGAR...AND MOVING EAST AT 20 MPH. * THUNDERSTORMS WILL BE NEAR... ONG BY 605 PM CDT GENEVA BY 610 PM CDT SHICKLEY BY 615 PM CDT DAVENPORT BY 625 PM CDT STRANG BY 630 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
The Grand Island radar (KUEX), 26 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55988, 55985, 55986.